MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: regional value analysis clinician.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the tip of the involved guide wire (that comes with the introducer) embedded/retained in the patient and the end was stretched out.This was discovered when the wire was removed.The tip was confirmed by fluoroscopy to be retained in the patient.No blood loss was reported.The reported event did result in patient injury and/or medical or surgical intervention.There was a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.
 
Event or Problem Description
Additional information was received on 08 may 2024: the procedure performed was a diagnostic leg angiogram with possible intervention.Resistance was encountered during wire removal.The needle was removed in case the wire was catching on the access needle.The broken tip was not retrieved from the patient.Minimal bleed was reported.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information to sections a1, a2, a3a, a4, a5, a6 and h6: medical device problem code (a).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section d4: udi, and the completed investigation results.The sample was not returned for assessment.If the sample is made available in the future, the complaint record will be reopened and updated.The complaint cannot be confirmed for guidewire separation because a sample was not returned for assessment.Without a sample, the exact root cause cannot be determined.The likely root cause is the guidewire caught on the access needle during withdraw and led to the guidewire separation.It is also possible the increased resistance in the vessel during removal contributed to the separation.The pinnacle precision instructions for use (ifu) was reviewed, and it states: "precautions: when using metal needle cannula, do not withdraw the guidewire back into the cannula, as shearing of the guidewire may result." review of the device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key19213359
Report Number1118880-2024-00056
Device Sequence Number18169135
Product Code DYB
UDI-Device Identifier00389701010779
UDI-Public(01)00389701010779(17)260501(10)0000455819
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model NumberN/A
Device Catalogue Number70-5160
Device Lot Number0000455819
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2024
Supplement Date Received by Manufacturer05/08/2024
07/02/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date06/03/2024
07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite